Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Buckling of an elastic membrane on a surface of revolution


Author: Murray Schechter
Journal: Quart. Appl. Math. 23 (1965), 121-132
MSC: Primary 73.99
DOI: https://doi.org/10.1090/qam/193830
MathSciNet review: 193830
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with a generalization of the following problem in nonlinear membrane theory studied by S. Lubkin [1] and C. Sensenig [2]: a membrane in the shape of an annulus is deformed by the application of a hydrostatic pressure to the outer boundary while the inner boundary remains stress free. The membrane is constrained to lie between two lubricated plates, so that no work is done at these surfaces during the deformation. The deformation is rotationally symmetric, each point on the membrane moving along a radius so that the deformed membrane is still in the shape of an annulus. What is to be determined is the stability of this deformation with respect to asymmetric disturbances satisfying the same stress conditions at the two boundaries and the same constraint imposed by the plates.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.99

Retrieve articles in all journals with MSC: 73.99


Additional Information

DOI: https://doi.org/10.1090/qam/193830
Article copyright: © Copyright 1965 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website